MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU300
Medical Device Problem Codes Delivered as Unsterile Product (1421); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age or dob, weight, ethnicity: unknown, information not provided.Date of event: unknown, not provided, but the best estimate date is during 2021.If implanted, give date: not applicable, as there is no indication that the lens was implanted.If explanted, give date: not applicable, as there is no indication that the lens was implanted therefore it was not explanted.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that two preloaded intraocular lenses (iols) were sterile compromised as the packaging was not fully intact.One of the lens package had a little hole by the knob and the other was completely ripped at the fold by the knob.The devices were not damaged.However, one box looked like it might have been damaged during shipping, but the serial number of the box could not be confirmed.There was no patient contact with the lenses.Through follow-up, it was clarified that the sterile pouch was damaged on both iols.The box was damaged on just one of the lens.No further information was available.This report captures one of the lens and a separate report is being submitted for the other lens.
 
Additional Manufacturer Narrative
Section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: 11/10/2021.Section h3: device evaluated by manufacturer: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.Sample was received in its folding carton package with labels patient card and implant card.Folding carton box was observed damage/broken.A puncture was observed in the sealed pouch containing the complaint handpiece and iol.The complaint issue was confirmed, however the complaint issue was further investigated by añasco manufacturing sme, who determined that based on the return condition of the product it is possible that these boxes and pouches were damaged and broken during shipping, and therefore cannot be confirmed to be related to manufacturing and no product deficiency could be identified.There is no information of the shipping box and if it was damaged during shipment by the carrier.Based on the incomplete information, no device code investigation can be performed.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.The search revealed no additional complaints from this production order number has been received.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
1700 e st andrew place
santa ana, CA 92705
7142478552
MDR Report Key12545007
Report Number2020664-2021-07556
Device Sequence Number4031972
Product Code MJP
UDI-Device Identifier05050474747609
UDI-Public(01)05050474747609(17)240718
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/18/2024
Device Model NumberDIU300
Device Catalogue NumberDIU300U140
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/10/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/02/2021
Supplement Date Received by Manufacturer11/23/2021
Initial Report FDA Received Date09/28/2021
Supplement Report FDA Received Date12/16/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/18/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown